It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-12-2012, 06:49 AM   #1
Newbie
(male)
 
Join Date: May 2012
Location: Marionville
Posts: 4
hybrid1961 HB User
Feel Like I Need To Vomit All The Time

I am a 51 year old male who takes a variety of medications: buspar, risperidone, lamictal, and clonazepam for Bipolar II and anxiety; metformin and glyburide for type II diabetes; risperdal for restless legs; and dyphenhydramine and temazepam to help with insomnia. I also take ranitidine every morning to prevent acid reflux.

The story is that about 3-4 months ago, I began to get the feeling about 10-15 times a day that I needed to vomit. This was accompanied by a need to gag and dry heave until the feeling would pass. I hardly ever vomit anything up (and if I do, it's very minimal), it just feels like I need to all the time--nausea, gagging, retching, etc. I suffer a lot from anxiety--both GAD and panic attacks (on disability for this and bipolar issues), and this feels like the same way I used to feel when just before I had to stand in front of an audience of adults and make a speech or teach a class or something like that. I would get really nervous and try to throw up before I had to be in front of everybody. I was a teacher for a while, but when I was with high school students, I never had this feeling. With an adult audience, this would occur, but only once to get it out of my system, not 10-15 times a day worrying incessantly about making a speech or teaching a class.

Anyway, it got so bad that I went to the ER finally last month and the doctor couldn't find a thing wrong with me although I sat in the exam room trying to retch up the whole time I was in there. Blood and urine tests were spot on, no internal damage, no pain or bloating in the stomach etc., etc. Doc gave me a script for promethazine and told me to follow up with my primary care physician. I took the promethazine for 5 days and it didn't even begin to touch the problem.

So I followed up as told, and my doc is baffled about why this is happening as well. He had blood work drawn, including tests for thyroid issues, but everything came back spot on normal. He gave me a script for compazine, and low and behold, in the next couple days I began to feel better and have hardly tried to gag, vomit, dry heave or retch since then. I still feel a little nauseous sometimes, but nothing I can't handle.

Fast forward 20 days: script for compazine runs out (don't know why I just got 20 days worth, but. . . ) and my pharmacy says they'll fax a copy of the refill to the doctor's office even though I can see on the bottle that I have up to 5 refills available. I didn't know it, but they were trying to get the promethazine refilled from the ER doc. It took 2 days to get the promethazine, and so I went 2 days without medication for the nausea. The first morning was OK, but by the 2nd day, I was back to being severely nauseous, trying to gag up, retching and wanting to vomit all day long. Took the promethazine yesterday the 12th and woke up this morning with the same bad feeling. I am going to have the compazine refilled and flush the promethazine down the toilet, but I still don't know what the root problem of this issue is. Am I destined to take an anti-nauseau medication for the rest of my life, or should my doc finally break down and send me to a gastroenterologist? He wanted to send me for a CT scan the last time due to a buzzing I have in my head (that I expect is due to the high dosage of clonazepam I'm on --4mg a day), but he thought it might be related to my issue. However, he never followed through with the CT scan and never mentioned sending me to a gastroenterolosit or ENT doc.

I am sitting here writing this with the feeling that I want to vomit and just waiting for the pharmacy to open to get the compazine in my system, but I don't know what is causing this and would like to get more tests done through someone who specializes in stomach or ENT issues.

Anyone ever experienced this or have any suggestions?

 
Sponsors Lightbulb
   
Old 05-12-2012, 07:37 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,381
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Feel Like I Need To Vomit All The Time

It could be an anxiety thing. Or a side effect of one or a combination of your medicines.

Or, you mention you have diabetes. One complication of diabetes that crops up sometimes is a problem with the nerves in the stomach. It doesn't empty as fast or correctly. It's called gastroparesis. I have it too. For me, the best thing is to eat small, low-fat meals. (Some people have very bad GP, but yours sounds manageable. Finding the right medicine can help a lot.)

Go see a GI doctor. Press your family doctor for a referral if you need one. For now, stay on the compazine.

 
The Following User Says Thank You to janewhite1 For This Useful Post:
hybrid1961 (05-12-2012)
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (16), Harry (13), flipfleury (8), ladybud (8), Titchou (8), MountainReader (7), jmarple (6), rufous57 (5)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!